Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS San Angelo, TX

September 29, 2021Brown County, Texas

NWS San Angelo, TX issued this special weather statement at Sep 29, 2021, 3:00 PM CDT for Brown County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 29, 2021, 3:00 PM CDT (20:00 UTC)
Expired
Sep 29, 2021, 3:45 PM CDT
In force
45 min
Issued by
NWS San Angelo, TX
Hail
0.50 in
Wind
40

County Brown County, TX

The radar

The Dyess AFB radar (KDYX), 115 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-407 J/kg
Mixed-layer LCL
1372 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

793 
WWUS84 KSJT 292000
SPSSJT

Special Weather Statement
National Weather Service San Angelo TX
300 PM CDT Wed Sep 29 2021
 
TXZ073-139-140-154-155-292045-
Coleman TX-McCulloch TX-Brown TX-Concho TX-San Saba TX-
300 PM CDT Wed Sep 29 2021

...A strong thunderstorm will impact portions of southwestern Brown,
southern Coleman, northern McCulloch, northeastern Concho and
northwestern San Saba Counties through 345 PM CDT...

At 259 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gouldbusk, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Santa Anna, Bangs, Gouldbusk, Winchell, Brookesmith, Rockwood, Doole,
Voss, Stacy, Waldrip, Trickham, Fife, Mozelle, Milburn, Whon, Fisk,
Indian Creek, Shields and Us-283 Near The Mcculloch-
Coleman County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3145 9896 3134 9967 3168 9960 3183 9917
      3152 9893 3149 9899 3147 9900 3146 9897
      3146 9894 3145 9894
TIME...MOT...LOC 1959Z 238DEG 22KT 3155 9945 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

Daniels

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Sep 29, 2:51 PM CDT, 9 minutes earlier.

Area forecast discussion, Sep 29, 2:51 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
251 PM CDT Wed Sep 29 2021

...New LONG TERM...

.SHORT TERM...
(This evening through Thursday)
Issued at 211 PM CDT Wed Sep 29 2021

Early this afternoon, a diffuse dryline was entering far western
portions of the CWA and should mix east into central portions of
the area by late afternoon. While there is not a lot of upper
level support, could see isolated to scattered showers and
thunderstorms develop along and ahead of the dryline late this
afternoon into this evening. The best chance for storms will
generally be along and east of a Throckmorton to Junction line.
The main hazards this afternoon will be locally heavy rainfall
but given steep lapse rates and CAPE's near 2000 J/Kg, a few
strong storms are possible, which may produce marginally severe
wind gusts and some hail. Most of this activity should weaken and
move east of the area by mid to late evening.

Focus then turns to tomorrow, as rain chances increase substantially
from west to east tomorrow afternoon into tomorrow evening. An
upper level trough will deepen over the Four Corners region tonight
into tomorrow. Lift ahead of this system will begin to overspread
the region tomorrow afternoon into tomorrow night. Scattered to
numerous showers and thunderstorms are expected to develop across
western sections by early afternoon and then spread east across
much of the area through Thursday evening. Precipitable water
values will range between 1.5 and 2 inches, which will contribute
to heavy rainfall potential and the threat for some localized
flooding concerns. Expect mild temperatures tonight, with lows in
the 60s and slightly cooler temperatures tomorrow, with highs in
the upper 80s.

&&

.LONG TERM...
(Thursday night through next Wednesday)
Issued at 212 PM CDT Wed Sep 29 2021

As mentioned in the short term discussion above scattered to
numerous showers and thunderstorms are forecast to spread across
the the area Thursday night and continue into the overnight hours.
In addition to large scale lift generated from the Four Corners
trough, a surface boundary is forecast to drop southward into the
area late Thursday/Thursday night. This will act as an additional
focus for showers and thunderstorm development. Given a very moist
atmosphere in place (precipitable water values of 1.5-2 inches)
and 850mb shear vectors transporting deep Gulf moisture into west
central Texas, periods of heavy rainfall along with the potential
for localized flooding are definitely concerns. As such WPC
continues to advertise a slight risk of excessive rainfall for
most of area in the Thursday/Thursday night time frame.

Forecast uncertainty is somewhat higher on Friday as far as
coverage of showers and storms and rainfall amounts during the day.
But with deep moisture remaining in place and the possibility of
additional shortwaves moving overhead have maintained likely PoPs
for Friday and Friday night. Much of this activity may also be
driven by remnant outflow and/or mesoscale boundaries. By Saturday
evening most of the area looks dry as the upper level trough lifts
out into the Central Plains. Highest PoPs on Saturday afternoon
are confined to our southeastern counties with PoPs tapering off
to the west. The remainder of the longer term forecast is mainly
dry as shortwave ridging builds into the region on Sunday. High
Temperatures for the weekend and going into next look quite
pleasant for this time of the year.

&&

.AVIATION...
(18Z TAFS)
Issued at 1258 PM CDT Wed Sep 29 2021

VFR conditions expected through much of tonight, then expect some
MVFR ceilings developing mainly south of KABI towards daybreak.
Ceilings should scatter out by mid to late morning Thursday.
Some isolated to widely scattered convection may develop late
this afternoon and evening, primarily near KBBD, KSOA and KJCT.
However, confidence remains too low at this time to consider
mentioning but will monitor trends through the afternoon hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 69  88  64  79 /  10  50  80  80
San Angelo 	 67  89  63  79 /  10  60  80  90
Junction 	 67  89  64  80 /  20  40  70  90
Brownwood 	 67  87  64  79 /  40  50  80  80
Sweetwater 	 69  88  64  78 /   5  60  80  70
Ozona      	 67  86  64  77 /  10  70  80  80

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...24
LONG TERM....42
AVIATION...24
Hazardous weather outlook, Sep 29, 2:40 PM CDT, 20 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
240 PM CDT Wed Sep 29 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-301945-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
240 PM CDT Wed Sep 29 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

A few strong to severe thunderstorms will be possible later this
afternoon and evening, in the area east of a Throckmorton to
Abilene to Menard line. In addition to lightning, the main
hazards will be strong or damaging winds, and hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Numerous showers and thunderstorms are expected from Thursday
afternoon into Saturday. Heavy rainfall will be possible which
could result in localized flooding. In addition, dangerous
lightning will be possible with the storms.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be needed late this afternoon into
this evening, for eastern parts of the area.

In the hours before

Special weather statement, Sep 29, 3:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Angelo TX
300 PM CDT Wed Sep 29 2021

TXZ073-139-140-154-155-292045-
Coleman TX-McCulloch TX-Brown TX-Concho TX-San Saba TX-
300 PM CDT Wed Sep 29 2021

...A strong thunderstorm will impact portions of southwestern Brown,
southern Coleman, northern McCulloch, northeastern Concho and
northwestern San Saba Counties through 345 PM CDT...

At 259 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gouldbusk, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Santa Anna, Bangs, Gouldbusk, Winchell, Brookesmith, Rockwood, Doole,
Voss, Stacy, Waldrip, Trickham, Fife, Mozelle, Milburn, Whon, Fisk,
Indian Creek, Shields and Us-283 Near The Mcculloch-
Coleman County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3145 9896 3134 9967 3168 9960 3183 9917
      3152 9893 3149 9899 3147 9900 3146 9897
      3146 9894 3145 9894
TIME...MOT...LOC 1959Z 238DEG 22KT 3155 9945

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Daniels

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 8:26 PM CDTFlash Flood Warning Considerable damage threatSJTMason3 hr
Sep 28, 9:29 PM CDTAreal Flood AdvisorySJTKimble, Mason3 hr
Sep 28, 9:54 PM CDTFlash Flood Warning Considerable damage threatSJTKimble, Mason96 min
Sep 28, 10:29 PM CDTSpecial Weather StatementSJTMason46 min
Sep 28, 11:06 PM CDTFlash Flood Warning Considerable damage threatSJTKimble, Mason3 hr
Sep 29, 3:28 PM CDTSpecial Weather StatementSJTColeman47 min
Sep 29, 3:34 PM CDTSpecial Weather StatementSJTTaylor41 min
Sep 29, 3:47 PM CDTSpecial Weather StatementSJTMcCulloch43 min
Sep 29, 4:02 PM CDTSpecial Weather StatementSJTTaylor43 min
Sep 29, 4:27 PM CDTSpecial Weather StatementSJTMcCulloch48 min
Sep 29, 4:52 PM CDTAreal Flood AdvisorySJTBrown, Coleman, Concho, McCulloch, San Saba113 min
Sep 29, 5:12 PM CDTSpecial Weather StatementSJTSan Saba48 min
Sep 29, 5:27 PM CDTSpecial Weather StatementSJTCallahan33 min
Sep 29, 5:28 PM CDTSpecial Weather StatementSJTConcho47 min
Sep 29, 5:57 PM CDTFlash Flood Warning Considerable damage threatSJTMcCulloch, San Saba3 hr
Sep 29, 6:17 PM CDTAreal Flood AdvisorySJTConcho, McCulloch, Menard118 min
Sep 29, 6:30 PM CDTSevere Thunderstorm WarningSJTMcCulloch45 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.